MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESHAPED PROWLER14 45TIP 2MRK; CATHETER, CONTINUOUS FLUSH

MEDOS INTERNATIONAL SARL PRESHAPED PROWLER14 45TIP 2MRK; CATHETER, CONTINUOUS FLUSH
Model Number 606-151FX
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc- (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Initial reporter phone: 0481 785-2401.The device is available to be returned for evaluation and testing.However; it has not been received to date as indicated as other in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30573303) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a procedure with the target located on the middle cerebral artery (mca), when the 150cm x 50cm prowler 14 microcatheter (606151fx / 30573303) was taken out in order to introduce the guidewire, it was not possible to introduce the guidewire.The microcatheter was removed and a small kink was noted on the it.A new microcatheter was used.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during a procedure with the target located on the middle cerebral artery (mca), when the 150cm x 50cm prowler 14 microcatheter (606151fx / 30573303) was taken out in order to introduce the guidewire, it was not possible to introduce the guidewire.The microcatheter was removed and a small kink was noted on the it.A new microcatheter was used.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 150cm x 50cm prowler 14 microcatheter was received.Visual inspection was performed.It was observed to be compressed at four (4) different locations.The compressed sections were found at 0.5cm, 5cm, 45cm, and 46 cm from the distal end of the microcatheter.No other damages or anomalies were observed on the device (i.E.No kinking, separated fragments, or fractures).The inner diameter (id) and outer diameter (od) were confirmed to be within specifications.A functional test could not be performed due to the multiple compressions which prevent the lab sample guidewire to be inserted into the microcatheter.The reported issue documented in the complaint was confirmed based on the findings noted on the physical device.The root cause of the damage noted on the microcatheter remains inconclusive based on the limited information available, as it may relate to factors not documented on the complaint or concomitant devices that were not submitted.The complaint documented that a small kink was noted on the microcatheter when this was removed; it is unknown which of the four (4) compressions found on the returned device might be the small kink noticed during the procedure, but this damage may have precluded the guidewire to be fully introduced.The rest of the damages are suspected to have their origin during the post-operative handling of the device as they are not included in the initial report.A review of manufacturing documentation associated with this lot (30573303) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: -- do not use a catheter that has been damaged in any way.Damaged catheters may rupture causing vessel damage or tip detachment during the procedure.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).The purpose of this mdr submission is to report that the product was received the product analysis lab on 11-may-2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PRESHAPED PROWLER14 45TIP 2MRK
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14325221
Report Number3008114965-2022-00299
Device Sequence Number14598955
Product Code KRA
UDI-Device Identifier10886704028598
UDI-Public10886704028598
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K003925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number606-151FX
Device Catalogue Number606151FX
Device Lot Number30573303
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer05/11/2022
05/18/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date05/12/2022
05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown